I forgot whether I took my dose of Truvada at my regularly scheduled time. So, assuming I forgot to take it, I took one aproximately 4 hours later. I'm concerned that I may have taken it twice and am wondering if this could cause any serious adverse reactions?
28 Jul 2010
Truvada (emtricitabine and tenofovir disoproxil fumarate) is a prescription AIDS and HIV treatment. It contains two different medications. Tenofovir belongs to a class of medications known as nucleotide reverse transcriptase inhibitors (NtRTIs), while emtricitabine belongs to a group of medications known as nucleoside reverse transcriptase inhibitors (NRTIs). The effects of a Truvada overdose will vary, depending on a number of factors, including the Truvada dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
Symptoms of a Truvada Overdose
It is not known exactly what to expect from an overdose of Truvada. Based on the possible side effects of the drug, the following serious overdose effects are possible:
* Lactic acidosis and hepatic steatosis, a dangerous side effect that can damage the liver and may cause: Muscle pain; Trouble breathing; Stomach pain; Shortness of breath; Dizziness or lightheadedness; A slow or irregular heartbeat; Persistent nausea, vomiting, and abdominal pain; Weakness and fatigue; Cold or blue hands and feet; An enlarged or tender liver; Weight loss
* Kidney problems.
If you happen to overdose on Truvada, seek immediate medical attention, with best wishes, take care.
- Truvada Information for Consumers
- Truvada Information for Healthcare Professionals (includes dosage details)
- Side Effects of Truvada (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking Truvada+Edurant for six weeks now. Right after starting this regimen I noticed my
... knees were becoming so weak that I couldn't stand up without a support. I also noticed that my feet became very sensitive so that I ...
1 answer • 28 Sep 2011
Quetiapine in high doses can be the best and the worsts medication in high doses.I have had hallucinations where i saw the devil at night with ...
2 answers • 5 Dec 2014
0 answers • 15 Mar 2015
Considering taking 300 mg every 2 hours instead of 600 mg 3 times a day. I'm trying to control the side effects. As anyone tried it? I can keep ...
5 answers • 20 Mar 2015
I have switched medications 4 months ago to a new regime of Dolutegravir and Truvada. The first 3 months were experienced side effect free virtually. ...
0 answers • 23 Oct 2015